MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ RESTOR SINGLEPIECE IOL; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ RESTOR SINGLEPIECE IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number SN6AD1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Results from the product history record review indicated the product met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that following an iol implant procedure, the patient complaint of decreased quality of vision, glare, halos at night and overall was very unhappy with her vision.The lens was later explanted in a secondary procedure.Her distance vision has improved now.The patient was not hospitalized for the event.The prognosis was good and there was no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.The optic is split/torn from the edge across the center of the lens.Deep scratches are observed, on the optic.A piece of optic edge is broken off where it is split/torn.Power and resolution inspection could not be conducted, due to extensive damage.Associated products were not provided.It is unknown, if qualified products were used.The root cause for the reported events could not be determined.A malfunction has not been indicated, or information provided, that the lens was the cause of the event.Power and resolution inspection could not be conducted, due to extensive damage.The 11.0 diopter lens was replaced with a non-company lens.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ RESTOR SINGLEPIECE IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12477212
Report Number1119421-2021-01755
Device Sequence Number3780367
Product Code MFK
UDI-Device Identifier00380652241502
UDI-Public00380652241502
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2013
Device Model NumberSN6AD1
Device Lot Number10872372
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/14/2021
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR